Alert archive / Wisconsin / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Sep 8, 2015, 2:43 AM CDT for 8 counties in Iowa; 10 counties in Wisconsin; 7 counties in Minnesota. It took effect at Sep 8, 2015, 4:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2015, 2:43 AM CDT (07:43 UTC)
- In effect from
- Sep 8, 2015, 4:00 AM CDT
- Expired
- Sep 8, 2015, 10:04 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
All 25 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 42 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
820 WGUS63 KARX 080743 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 243 AM CDT TUE SEP 8 2015 ...HEAVY RAINFALL EXPECTED THIS MORNING... .THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AS THEY MOVE ACROSS THE AREA THIS MORNING...WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME. WITH WET SOILS AND ELEVATED RIVER LEVELS DUE TO RAINFALL OVER THE PAST FEW DAYS...THIS ADDITIONAL RAIN FALLING IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING. IAZ008-MNZ079-086-087-094-WIZ032-081500- /O.NEW.KARX.FF.A.0002.150908T0900Z-150908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-WABASHA-DODGE-OLMSTED-MOWER-BUFFALO- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 243 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING COUNTIES...IN NORTHEAST IOWA...MITCHELL. IN SOUTHEAST MINNESOTA...DODGE...MOWER...OLMSTED AND WABASHA. IN WEST CENTRAL WISCONSIN...BUFFALO. * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THIS MORNING...WITH 1 TO 2 INCHES IN A SHORT TIME. * HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME SMALL CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ009>011-018-019-029-030-MNZ088-095-096-WIZ029-033-034-041-042- 053>055-061-081545- /O.NEW.KARX.FF.A.0002.150908T0900Z-150908T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON- WINONA-FILLMORE-HOUSTON-CLARK-TREMPEALEAU-JACKSON-LA CROSSE- MONROE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...WINONA...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE... SPARTA/TOMAH...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 243 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING COUNTIES...IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE... FLOYD...HOWARD AND WINNESHIEK. IN SOUTHEAST MINNESOTA... FILLMORE...HOUSTON AND WINONA. IN WISCONSIN...CLARK... CRAWFORD...GRANT...JACKSON...LA CROSSE...MONROE...RICHLAND... TREMPEALEAU AND VERNON. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WITH 1 TO 2 INCHES IN A SHORT TIME. * HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME SMALL CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MW
3 follow-up statements
100 WGUS63 KARX 081211 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 711 AM CDT TUE SEP 8 2015 ...HEAVY RAINFALL THIS MORNING... .THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL AS THEY MOVE ACROSS THE AREA THIS MORNING...WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME. WITH WET SOILS AND ELEVATED RIVER LEVELS DUE TO RAINFALL OVER THE PAST FEW DAYS...THIS ADDITIONAL RAIN FALLING IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING. LOOK FOR THE RAIN TO BE PUSHING QUICKLY EASTWARD AND OUT OF THE AREA LATER THIS MORNING. IAZ009-010-018-019-029-081315- /O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 711 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST IOWA HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA. $$ IAZ008-MNZ079-086-087-094-081315- /O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-WABASHA-DODGE-OLMSTED-MOWER- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 711 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA. $$ WIZ032-081500- /O.CON.KARX.FF.A.0002.000000T0000Z-150908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUFFALO- 711 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING BUFFALO.... * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THIS MORNING... WITH 1 TO 2 INCHES IN A SHORT TIME. * HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME SMALL CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ011-030-MNZ088-095-096-WIZ029-033-034-041-042-053>055-061- 081800- /O.CON.KARX.FF.A.0002.000000T0000Z-150908T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLAMAKEE-CLAYTON-WINONA-FILLMORE-HOUSTON-CLARK-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 711 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING IN NORTHEAST ...IOWA... ALLAMAKEE AND CLAYTON. IN SOUTHEAST MINNESOTA...FILLMORE... HOUSTON AND WINONA. IN WISCONSIN...CLARK...CRAWFORD...GRANT... JACKSON...LA CROSSE...MONROE...RICHLAND...TREMPEALEAU AND VERNON. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WITH 1 TO 2 INCHES IN A SHORT TIME. * HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME SMALL CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
056 WGUS63 KARX 081408 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 908 AM CDT TUE SEP 8 2015 ...HEAVY RAINFALL WINDING DOWN BUT FLOODING CONCERNS CONTINUE ACROSS PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN... .AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WAS PROGRESSING EASTWARD ACROSS WEST CENTRAL AND CENTRAL WISCONSIN. RAINFALL AMOUNTS OF 1 TO LOCALLY UPWARDS OF 3 INCHES HAS FALLEN IN A SHORT PERIOD OF TIME. WET SOILS AND ELEVATED RIVER LEVELS DUE TO RAINFALL OVER THE PAST FEW DAYS ALONG THIS ADDITIONAL RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE SOME FLASH FLOODING. LOOK FOR THE RAIN TO PUSH EASTWARD AND OUT OF THE AREA LATER THIS MORNING. IAZ011-030-MNZ088-095-096-WIZ054-061-081515- /O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLAMAKEE-CLAYTON-WINONA-FILLMORE-HOUSTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...PRAIRIE DU CHIEN... PLATTEVILLE 908 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED EAST OF THE MISSISSIPPI RIVER. A FEW SHOWERS ARE STILL POSSIBLE THROUGH NOON...BUT THIS RAINFALL WILL BE ON THE LIGHT SIDE...WITH GENERALLY A COUPLE HUNDREDTHS OF AN INCH OF ADDITIONAL RAINFALL EXPECTED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. $$ WIZ032-081515- /O.CON.KARX.FF.A.0002.000000T0000Z-150908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUFFALO- 908 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...WHICH INCLUDES BUFFALO COUNTY.... * UNTIL 10 AM CDT THIS MORNING * THE BULK OF THE THUNDERSTORMS HAS PUSHED EAST OF THE AREA...BUT SOME ADDITIONAL LIGHTER RAINFALL IS STILL POSSIBLE...WITH GENERALLY LESS THAN A TENTH OF AN INCH EXPECTED. * SOME PONDING OF WATER IS STILL LIKELY IN LOW SPOTS...WITH SOME STREET FLOODING...AND FLOODING OF SOME SMALL CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WIZ029-033-034-041-042-053-055-081800- /O.CON.KARX.FF.A.0002.000000T0000Z-150908T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-VERNON-RICHLAND- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...VIROQUA...RICHLAND CENTER 908 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN...INTO SOUTHWEST WISCONSIN. THIS INCLUDES THE FOLLOWING COUNTIES IN CENTRAL WISCONSIN...CLARK COUNTY. IN SOUTHWEST WISCONSIN...RICHLAND...VERNON...JACKSON...LA CROSSE...MONROE AND TREMPEALEAU COUNTIES. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE IN A SHORT TIME. * HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME SMALL CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DAS
709 WGUS63 KARX 081504 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1004 AM CDT TUE SEP 8 2015 ...RAIN WINDING DOWN AND MOVING OUT OF THE AREA... .THE AREA OF HEAVY RAINFALL HAS PUSHED EAST OF THE AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELED. WIZ029-033-034-041-042-053-055-081615- /O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-VERNON-RICHLAND- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...VIROQUA...RICHLAND CENTER 1004 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL INTO SOUTHWEST WISCONSIN HAS BEEN CANCELLED. THE HEAVIER RAINFALL THAT PROMPTED THE FLASH FLOOD WATCH HAS PUSHED EAST OF THE AREA. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ WIZ032-081615- /O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUFFALO- 1004 AM CDT TUE SEP 8 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN WHICH INCLUDED BUFFALO COUNTY HAS BEEN CANCELLED. THE HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WATCH HAS PUSHED EAST OUT OF THE AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ DAS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 11:43 PM CDT, 3 hours earlier.
Area forecast discussion, Sep 7, 11:43 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1143 PM CDT MON SEP 7 2015 .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 305 PM CDT MON SEP 7 2015 A WARM FRONT WAS HUNG UP OVER SOUTHERN IA...STRETCHING INTO SOUTHERN WI. THE LOW LEVEL JET WILL INCREASE THIS EVENING...PUSHING INTO AND ACROSS THE BOUNDARY. A LOFT...THE RIGHT ENTRANCE REGION OF A 300 MB JET STREAK WILL ENHANCE THE AVAILABLE LIFT. HIGH PWS OF 2 INCHES...A +2 ANOMALY VIA NAEFS...WITH WARM CLOUD DEPTHS OF 4 KFT...AROUND AND NORTH OF THE FRONT. A RIPPLE IN THE UPPER LEVEL FLOW IS ALSO PROGGED TO SLIDE FROM THE SOUTHERN PLAINS TO ACROSS THIS FRONT OVERNIGHT. ALL THIS SHOULD RESULT IN A BLOSSOMING AREA OF SHOWERS AND THUNDERSTORMS...CAPABLE OF HEAVY RAIN. MESO MODELS TRENDS FAVOR KEEPING THE BULK OF THE PCPN THREAT ALONG AND SOUTH OF I-90...WITH THE HEAVY RAIN MOSTLY CONFINED TO IOWA. MODEL TRENDS HAVE BEEN SLOWING THIS SYSTEM DOWN A BIT OVER THE PAST FEW DAYS...AND EXPECT PCPN TO LINGER ACROSS THE EAST TUE MORNING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 305 PM CDT MON SEP 7 2015 DOWNTURN IN THE TEMPERATURES AS LARGE SCALE PATTERN SHIFT FROM RIDGING TO TROUGH/NORTHWEST FLOW CONTINUES. 850 MB TEMPS ARE EXPECTED TO DROP FROM 18 C AT 00Z TUE TO 5 C BY 00Z SAT. NAEFS 850 MB TEMP ANOMALIES HOVER NEAR -1 THU THROUGH THE WEEKEND. A DAY OR TWO WITH HIGHS ONLY IN THE 60S AND LOWS IN THE 40S ARE EXPECTED - WITH FRI/SAT MORNING LOOKING LIKE THE COOLEST PERIOD. VARIOUS RIPPLES WILL MOVE ALONG THE NORTHWEST FLOW...WITH PREVIOUS MODEL RUNS TAKING THEM MOSTLY NORTH/SOUTH OF THE LOCAL AREA...OR WEAKENING THEM AS THEY MOVED IN. LAST RUN OR TWO THEY HAVE CHANGED THEIR TUNE. THE GFS/GEM/ECMWF ALL SLIDE AN UPPER LEVEL SHORTWAVE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THU/FRI. THAT AND A RELATED SFC BOUNDARY COULD SPARK SHOWERS/STORMS AS IT MOVES THROUGH. NOT MUCH INSTABILITY...SO IF PCPN DEVELOPS...MORE ON THE SHOWER THAN THUNDERSTORM SIDE. SHOWERS COULD LINGER/REDEVELOP ON FRIDAY IN WRAP AROUND REGION OF THE SFC LOW/FAVORABLE LOW LEVEL LAPSES...MORE SO ACROSS NORTHERN WI. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1143 PM CDT MON SEP 7 2015 WATCHING THE CONVECTION SLOWLY FILL IN ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA AHEAD OF THE SHORT WAVE TROUGH COMING OUT OF NEBRASKA. SEVERAL OF THE HI-RES MESO MODELS NOW SUGGEST THIS AREA WILL CONTINUE TO EXPAND AND SWING THOUGH THE INTERSTATE 90 CORRIDOR LATE TONIGHT INTO EARLY TUESDAY MORNING. HAVE THUS TRENDED THE FORECAST TOWARD THESE SOLUTIONS OF BRINGING SOME LEADING SHOWERS WITH A VCSH BEFORE THE MAIN BAND OF SHOWERS AND STORMS COMES IN. THE 08.03Z RAP FORECAST SOUNDINGS SUGGEST THE POTENTIAL FOR IFR CONDITIONS AS THIS COMPLEX OF STORMS MOVES THROUGH AND IF IT EVOLVES AS THE MESO MODELS SUGGEST...THIS SEEMS ENTIRELY REALISTIC. THE COMPLEX SHOULD MOVE OUT FAIRLY QUICKLY TUESDAY MORNING BUT EXPECTING THE IFR CEILINGS TO REMAIN UNTIL LATE AFTERNOON UNTIL SOME DRIER AIR STARTS TO WORK IN FROM THE NORTHWEST TO ALLOW THE CONDITIONS TO GO UP TO VFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RIECK LONG TERM....RIECK AVIATION...04
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 330 PM CDT MON SEP 7 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 330 PM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT MORE SHOWERS AND THUNDERSTORMS TONIGHT...MOSTLY CONFINED TO LOCATIONS ALONG AND SOUTH OF INTERSTATE 90. THE STORMS WILL BE CAPABLE OF HEAVY RAIN...WITH THE GREATER THREAT ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS LOCATIONS MAINLY EAST AND SOUTH OF LA CROSSE ON TUESDAY. THE MAIN THREATS ARE LOCALLY HEAVY RAINS AND LIGHTNING. THUNDERSTORM CHANCES RETURN THURSDAY INTO FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:56 AM CDT | Flash Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 4 hr |
| Sep 8, 6:05 AM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Sep 8, 7:17 AM CDT | Areal Flood Advisory | ARX | Adams, Juneau, Monroe, Vernon | 118 min |
Nearby
Flash Flood Watches in Wisconsin, 2015Flash Flood Watches in Iowa, 2015Flash Flood Watches in Minnesota, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.